MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Model Number 778622
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported, that the pusher of the ureteral stent broke in use during procedure.This had happened 3 times.The pictures shows, the lead markings left behind in new repels, and where on the pusher the break happened.
 
Event or Problem Description
It was reported that the pusher of the ureteral stent broke in use during procedure.This had happened 3 times.The pictures shows the lead markings left behind in new repels and where on the pusher the break happened.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.Although an exact root cause could not be determined a potential root cause could be material selection.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "precautions: -avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.-care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.No physical sample was returned, however, photo samples were submitted.Gross visual evaluation noted evaluation of the first photo sample noted a portion broken off the push catheter.The second photo sample showed the tip of the stent separated from the body and visible within the patient's body on a scan.Although an exact root cause could not be determined a potential root cause could be user does not handle with care, bends sharply.The dhr review not required as no lot number was provided.The instructions for use were found adequate and states the following: precautions: avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.No physical sample was returned, however, photo samples were submitted.Visual evaluation of the first photo sample noted a portion broken off the push catheter.The second photo sample shows the patient body on a scan however due to poor image quality further evaluation cannot be completed.Based on first photo sample received product does not meet specifications.Although an exact root cause could not be determined a potential root cause could be user does not handle with care, bends sharply.A dhr review not required as no lot number was provided.The instructions for use were found adequate and state the following: "precautions: -avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.-care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16986388
Report Number1018233-2023-03696
Device Sequence Number17855775
Product Code FAD
UDI-Device Identifier00801741014819
UDI-Public(01)00801741014819
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number778622
Device Catalogue Number778622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer09/27/2023
12/21/2023
01/10/2024
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date09/28/2023
12/22/2023
01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown